| Catalog Number |
314-13-15 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
05/14/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: (b)(6) - 300-10-45 - equinoxe replicator plate 4.5mm o/s 3712897 - 310-01-50 - equinoxe, humeral head short, 50mm (beta).(b)(6) - 300-20-02 - equinox square torque define screw drive kit.
Event or Problem Description
As reported, approximately 9 years and 2 months post the initial right tsa, the cage glenoid was explanted during routine conversion from an anatomic to a reverse total shoulder.The humeral head, replicator plate and disengaged torque defining screw were also explanted at the same time.The screw was completely disengaged from the stem, but the cold weld between the replicator plate and the stem was intact and was broken at the time of explantation.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
Additional Manufacturer Narrative
Correction: h6.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h11 no device was returned for evaluation; radiograph images were provided; however, the reported event was unable to be confirmed.The review identified that radiographs taken immediately following the initial surgery and prior to the revision were provided.In the initial post-operative view, one of the peripheral pegs of the cage glenoid appears to be sitting pro8ud relative to the other pegs.There appear to be two peripheral pegs that are angled relative to the central cage and other peripheral peg.No glenoid loosening or specific glenoid issues were reported.The humeral head does not appear to be fully seated on the humeral stem.Complete seating of the head at the time of implantation cannot be confirmed due to the angle of the initial radiograph.Incomplete seating of the replicator plate and/or insufficient engagement of the torque defining screw likely allowed for disassembly of the torque screw, as reported.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and no discrepancies relevant to the reported event were found.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from routine conversion from anatomic to reverse components, as reported.The torque screw disassembly found during the revision was likely the result of incomplete seating of the screw and/or the replicator plate during implantation.However, the failure and series of events cannot be confirmed because the revised components were not available for evaluation and no images were provided.Potential contributions of patient or user-related issues to the event cannot be determined from the reported information.